| Model Number |
24674 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/13/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
E1: initial reporter phone : (b)(6).
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the left iliac vein.A 12.0 x 80, 135cm mustang balloon catheter was advanced for dilatation.However, during the inflation, when the pressure reached at 18 atmospheres, the device ruptured.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient was stable.
Additional Manufacturer Narrative
E1: initial reporter phone : (b)(6).
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the left iliac vein.A 12.0 x 80, 135cm mustang balloon catheter was advanced for dilatation.However, during the inflation, when the pressure reached at 18 atmospheres, the device ruptured.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient was stable.It was further reported that the target lesion was more than 90% stenosed.The balloon ruptured during the second inflation for 8-15 seconds.
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).Mustang 12.0 x 80, 135cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A balloon longitudinal tear was identified beginning at the proximal balloon bond and extending approximately 105mm distally across the balloon material.As per mustang specification the rated burst pressure for this device is 14 atmospheres.A visual examination observed no issues or damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and present on the shaft of the device.
Event or Problem Description